Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 147, NWS Topeka, KS

June 10, 2008Pottawatomie County, Riley County, Wabaunsee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 10, 2008, 6:27 PM CDT for Pottawatomie County, Riley County, Wabaunsee County, Kansas. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 6:27 PM CDT (23:27 UTC)
Expired
Jun 10, 2008, 7:15 PM CDT
In force
48 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Pottawatomie County, KS, Riley County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:30 PM CDTHAIL 14 Nnw Volland, KS
Jun 10, 6:32 PM CDTHAIL 15 N Volland, KS
Jun 10, 6:36 PM CDTHAIL 14 W Alma, KS
Jun 10, 6:46 PM CDTHAIL 0.75Alma, KS
Jun 10, 6:46 PM CDTHAIL 11 N Alma, KSLOTS OF PENNY SIZE HAIL WITH A FEW QUARTER SIZE
Jun 10, 6:47 PM CDTHAIL 1Alma, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 102329
SVRTOP
KSC149-161-197-110015-
/O.NEW.KTOP.SV.W.0147.080610T2327Z-080611T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
627 PM CDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTH CENTRAL POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...           
  SOUTHEASTERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 715 PM CDT

* AT 625 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OF 
PRODUCING GOLF BALL SIZE HAIL.  DOPPLER RADAR INDICATED THAT THIS 
STORM WAS LOCATED 4 MILES NORTHWEST OF VOLLAND...OR 16 MILES 
SOUTHEAST OF MANHATTAN...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALMA...
  MCFARLAND...
  ST. GEORGE...
  PAXICO...
  WAMEGO...
  LOUISVILLE...
  BELVUE...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 317 AND 337.

LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE
LIKELY IN SEVERE THUNDERSTORMS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3923 9612 3922 9609 3919 9610 3915 9610
      3900 9612 3894 9632 3894 9641 3896 9649
      3906 9649 3924 9642 3925 9631 3925 9625
      3924 9621 3924 9616
TIME...MOT...LOC 2327Z 224DEG 20KT 3900 9643

$$

CAVANAUGH
3 follow-up statements
000 
WWUS53 KTOP 102341
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT TUE JUN 10 2008

KSC161-102350-
/O.CAN.KTOP.SV.W.0147.000000T0000Z-080611T0015Z/
RILEY-
640 PM CDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR RILEY COUNTY HAS BEEN
CANCELLED...

THE SEVERE THUNDERSTORM WILL REMAIN EAST OF RILEY COUNTY...THEREFORE 
THE WARNING HAS BEEN CANCELLED.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 317 AND 321.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3924 9616 3922 9609 3919 9610 3900 9612
      3896 9631 3897 9639 3900 9642 3904 9640
      3904 9639 3906 9639 3917 9639 3925 9632
TIME...MOT...LOC 2340Z 232DEG 22KT 3903 9633

$$

KSC149-197-110015-
/O.CON.KTOP.SV.W.0147.000000T0000Z-080611T0015Z/
POTTAWATOMIE-WABAUNSEE-
640 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT 
FOR NORTHWESTERN WABAUNSEE AND SOUTH CENTRAL POTTAWATOMIE COUNTIES...

AT 635 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 4 MILES NORTH OF VOLLAND.  
THIS STORM WAS LOCATED 4 MILES WEST OF ALMA...OR 18 MILES SOUTHEAST 
OF MANHATTAN...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
ALMA...MCFARLAND...WAMEGO...PAXICO...LOUISVILLE AND BELVUE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 337.

LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE LIKELY IN SEVERE THUNDERSTORMS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3924 9616 3922 9609 3919 9610 3900 9612
      3896 9631 3897 9639 3900 9642 3904 9640
      3904 9639 3906 9639 3917 9639 3925 9632
TIME...MOT...LOC 2340Z 232DEG 22KT 3903 9633

$$

CAVANAUGH
000 
WWUS53 KTOP 102351
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
651 PM CDT TUE JUN 10 2008

KSC149-197-110015-
/O.CON.KTOP.SV.W.0147.000000T0000Z-080611T0015Z/
POTTAWATOMIE-WABAUNSEE-
651 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL WABAUNSEE AND SOUTH CENTRAL POTTAWATOMIE
COUNTIES...

AT 650 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN ALMA.  DOPPLER RADAR 
INDICATED THIS STORM WAS LOCATED 3 MILES NORTH OF ALMA...OR 20 MILES 
SOUTHEAST OF MANHATTAN...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
ALMA...WAMEGO...PAXICO...LOUISVILLE AND BELVUE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 337.

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE LIKELY IN SEVERE THUNDERSTORMS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3924 9616 3922 9609 3919 9610 3900 9612
      3901 9629 3906 9639 3917 9639 3925 9632
TIME...MOT...LOC 2351Z 232DEG 22KT 3907 9626

$$

CAVANAUGH
000 
WWUS53 KTOP 110006
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
705 PM CDT TUE JUN 10 2008

KSC149-197-110015-
/O.CON.KTOP.SV.W.0147.000000T0000Z-080611T0015Z/
POTTAWATOMIE-WABAUNSEE-
705 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL WABAUNSEE AND SOUTH CENTRAL POTTAWATOMIE
COUNTIES...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF BELVUE...OR 20 
MILES EAST OF MANHATTAN...MOVING NORTHEAST AT 36 MPH.  A SECOND 
THUNDERSTORM OVER CENTRAL WABAUNSEE COUNTY HAS WEAKENED BELOW SEVERE 
LEVELS...THIS STORM MAY CONTINUE TO PRODUCE PENNY SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
BELVUE AND MAINLY RURAL AREAS OF NORTH CENTRAL WABAUNSEE COUNTY...

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE LIKELY IN SEVERE THUNDERSTORMS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3924 9624 3925 9623 3924 9616 3922 9609
      3919 9610 3914 9611 3915 9626 3925 9627
TIME...MOT...LOC 0005Z 238DEG 31KT 3921 9617

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 10, 3:30 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
330 PM CDT TUE JUN 10 2008

.DISCUSSION...

20Z WATER VAPOR SHOWS BROAD RIDGING OVER THE CENTRAL AND NORTHERN
PLAINS WITH A CLOSED UPPER LOW OVER THE NORTHERN ROCKIES. AT THE SFC
CYCLOGENESIS OVER SOUTHEAST CO HAS CAUSED THE PRESSURE GRADIENT TO
TIGHTEN AND SOUTHERLY WINDS TO INCREASE. WITH DAYTIME HEATING AND
SOME CONVERGENCE SEEN IN THE WIND FIELD OVER SOUTH CENTRAL KS...AN
ISOLATED THUNDERSTORM OR TWO HAS BEEN ABLE TO FIRE WITHIN THE
THETA-E RIDGE OVER CENTRAL KS.

THUNDERSTORMS CHANCES TONIGHT LOOK TO BE SMALL FOR ANY ONE LOCATION.
THETA-E ADVECTION SHOULD CONTINUE AND...AS THE LOW LEVEL JET VEERS
OVERNIGHT...INCREASE OVER NORTHEAST KS. HOWEVER ISENTROPIC SURFACES
SHOW A GOOD PORTION OF THE LOW TO MID LEVELS REMAINING DRY WITH MUCH
OF THE LIFT GOING INTO SATURATION. 320K SFC OF THE NAM INDICATES
THAT THERE COULD BE SOME HIGH BASED STORMS SIMILAR TO THIS
AFTERNOON...BUT THE LOW LEVEL WAA AND BETTER CONVERGENCE QUICKLY
SHIFT NORTH TONIGHT OVER NEB AND IA. WITH SOME ISOLATED CONVECTION
ALREADY OUT THERE...HAVE INCLUDED A SLIGHT CHANCE FOR THUNDERSTORMS
OVER WESTERN AND NORTHERN SECTIONS OF THE FORECAST AREA. THINK THERE
COULD BE AN ISOLATED STORM OR TWO WITHIN THE THETA-E RIDGE TONIGHT.
LOWS TONIGHT SHOULD BE MUCH WARMER THAN THIS MORNING WITH THE
PRESSURE GRADIENT REMAINING TIGHT CAUSING SOUTHER WINDS TO REMAIN IN
THE 10 TO 20 MPH RANGE. ALSO SOME LOW LEVEL MOISTURE RETURN MAY HELP
FOR SOME STRATUS TO DEVELOP TOWARDS SUNRISE. A COLD FRONT WILL
APPROACH THE FORECAST AREA BY THE AFTERNOON WEDNESDAY...WITH MODELS
SHOWING ENOUGH HEATING AHEAD OF THE FRONT FOR CONVECTIVE INHIBITION
TO WEAKEN. HAVE LEFT SOME SLIGHT CHANCE POPS IN THE NORTHEAST
THROUGH THE MORNING...THEN BRING SOME CHANCE POPS INTO NORTH CENTRAL
KS FOR THE AFTERNOON. AMOUNT OF INSTABILITY AND SHEER FORECAST BY
MODELS WOULD BE ENOUGH FOR SOME OF THE THUNDERSTORMS TO BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. HIGHS
SHOULD REACH THE UPPER 80S AND LOWER 90S WITH 850 TEMPS 20-22C.
-WOLTERS

WEDNESDAY EVENING FRONTAL BOUNDARY SHOULD EXTEND FROM LOW OVER
SOUTHWEST KANSAS ACROSS NORTH CENTRAL KANSAS INTO NORTHWEST IOWA.
THUNDERSTORMS MAY BE FIRING FROM LATE AFTERNOON ALONG THE FRONT IN
NEBRASKA INTO NORTHWEST KANSAS. CAP SHOULD KEEP ANY CONVECTION AT
BAY IN THE WARM SECTOR OVER EAST CENTRAL AND NORTHEAST KANSAS EARLY
IN THE PERIOD. CONVERGENCE ALONG THE FRONT ALONG WITH EJECTING
SHORTWAVES AND STEEPENING MID LEVEL LAPSE RATES SHOULD ERODE THE CAP
FURTHER SOUTH INTO KANSAS AND ALLOW STORMS TO DEVELOP. SOUTHERLY LOW
LEVEL JET WILL PUMP PLENTY OF MOISTURE INTO CENTRAL AND NORTHERN
KANSAS AHEAD OF THE FRONT. GOOD SHEAR OF 40 TO 45 KTS SO SEVERE
THUNDERSTORMS ARE POSSIBLE WITH STRONG WINDS AND LARGE HAIL MAIN
HAZARDS BUT WITH GOOD LOW LEVEL VEERING WINDS WILL ALSO LEAD TO THE
DEVELOPMENT OF ISOLATED TORNADOES.

THE NAM AND THE GFS ARE SIMILAR WITH THE UPPER LOW MOVING ALONG THE
CANADIAN BORDER IN THE NORTHERN PLAINS ON THURSDAY WITH THE FRONT
SLIDING FURTHER SOUTHEAST ACROSS THE CWA. OUTFLOWS FROM WEDNESDAY
NIGHTS STORMS MAY SHOVE THE BOUNDARY FURTHER SOUTH THAN THE MODELS
ARE SUGGESTING. THE FRONT LIGHTS UP AGAIN ON THURSDAY AFTERNOON WITH
POOLING OF MOISTURE INTO NORTHERN MISSOURI AND EAST CENTRAL KANSAS.
THE FRONT BECOMES PARALLEL TO THE UPPER FLOW AND MAY SLOW ITS
PROGRESS ACROSS EAST CENTRAL KANSAS THURSDAY AND THURSDAY NIGHT. LOW
LEVEL JET FORECAST TO BE SOUTHWEST AND WILL FOCUS ON THE BOUNDARY
WITH TRAINING OF CELLS POSSIBLE FROM SOUTH CENTRAL KANSAS NORTHEAST
ACROSS EAST CENTRAL KANSAS INTO MISSOURI. WILL NEED TO MONITOR
FUTURE RUNS TO SEE IF THIS TREND CONTINUES AS THE HEAVY RAINFALL
COULD LEAD TO FLOODING PROBLEMS FOR EAST CENTRAL AND SOUTHEAST
KANSAS. SHORTWAVE TROUGH MOVES ACROSS KANSAS ON FRIDAY WITH THE
CONVECTION MOVING OFF TO THE SOUTHEAST OF THE CWA BY MIDNIGHT FRIDAY.

NEXT CONCERN WILL COME ON SUNDAY AS ANOTHER FRONT MOVES INTO KANSAS
WITH BEST CHANCES ACROSS NORTH CENTRAL KANSAS IN THE LATE AFTERNOON
HOURS...JUST NORTHWEST OF THE CWA. WILL HOLD OFF UNTIL THE EVENING
HOURS FOR MOST OF THE AREA. NEW 12Z RUN OF THE GFS LOOKS TO PRODUCE
SOME CONVECTIVE FEEDBACK BUT STILL POINTS TO AN MCS FORMING AND
PROPAGATING SOUTHEAST ACROSS THE CWA SUNDAY NIGHT AND EXITING MONDAY
MORNING. RIDGE BUILDS INTO THE CENTRAL PLAINS ON TUESDAY WITH RETURN
FLOW ACROSS CENTRAL KANSAS. COULD SEE SOME ELEVATED THUNDERSTORMS
BUT GIVEN UNCERTAINTY WILL LEAVE OUT FOR NOW. TEMPERATURES WILL COOL
OFF BEHIND THE FRONT FOR FRIDAY WITH HIGHS MAINLY IN THE UPPER 70S
TO LOWER 80S...WARMING BACK INTO THE MID AND UPPER 80S FOR THE
WEEKEND.

53

&&

.AVIATION...

MOISTURE RETURN AND CONVERGENCE ALONG THE LOW LEVEL JET THIS EVENING
WILL ALLOW FOR AN OUTSIDE CHANCE OF TS IN THE TERMINALS OVERNIGHT.
HOWEVER ISENTROPIC CHARTS ON THE 320K SFC SUGGEST THAT THUNDERSTORM
COVERAGE WILL BE ISOLATED SINCE A GOOD DEAL OF LIFT IS NECESSARY FOR
SATURATION. ALSO NOSE OF THE LOW LEVEL JET AND BEST CONVERGENCE IS
PROGGED TO BE NORTH OF THE TERMINALS. ANTICIPATE ISOLATED CONVECTION
IF ANY...THEREFORE THERE IS NO MENTION IN TAFS. OTHER CONCERN IS
MODELS SHOW LOW LEVEL MOISTURE RETUNING NORTH WITH BUFKIT SOUNDINGS
SATURATING AROUND 2 KFT BETWEEN 09-14Z. GIVEN STRONG WINDS...WOULD
EXPECT STRATUS MUCH MORE LIKELY THAN FOG...BUT DID NOT HAVE ENOUGH
CONFIDENCE TO INCLUDE IN FCST. ADDED SOME SCT020 AND WILL LET LATER
SHIFTS DIAGNOSE NEW DATA. INCREASING PRESSURE GRADIENT WILL CAUSE
STRONG WINDS FROM THE SOUTH THROUGH THE NIGHT AND INTO WED...WITH
SOME GUSTS AROUND 35KTS POSSIBLE WED. -WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 10, 12:44 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1244 PM CDT TUE JUN 10 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-111745-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1244 PM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS CENTRAL KANSAS THIS
AFTERNOON. DURING THE EVENING AND OVERNIGHT HOURS THERE COULD BE
AN ISOLATED THUNDERSTORM MOVE ACROSS NORTHEAST KANSAS AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BETTER CHANCES FOR THUNDERSTORMS WILL BE WEDNESDAY AFTERNOON OVER
NORTH CENTRAL KANSAS...SPREADING INTO NORTHEAST AND EAST CENTRAL
KANSAS WEDNESDAY NIGHT AND INTO THURSDAY AS A FRONT MOVES ACROSS
THE AREA. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO
PRODUCE LARGE HAIL AND DAMAGING WINDS.

THERE CONTINUES TO BE A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT
AND FRIDAY ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL
KANSAS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

WOLTERS

In the hours before

Special weather statement, Jun 10, 5:03 PM CDT, 1 hour 24 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
503 PM CDT TUE JUN 10 2008

KSZ035>037-102230-
DICKINSON-GEARY-MORRIS-
503 PM CDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT FOR EASTERN DICKINSON...NORTHWESTERN
MORRIS AND GEARY COUNTIES...

THROUGH 530 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH
ACROSS PORTIONS OF GEARY...DICKINSON AND MORRIS COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS UP TO 40 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
WOODBINE...LATIMER...WILSEY...WHITE CITY...GEARY COUNTY STATE
PARK...PARKERVILLE...GRANDVIEW PLAZA...JUNCTION CITY AND DWIGHT.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 291 AND 300 COULD
ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

CAVANAUGH
Local storm report, Jun 10, 5:20 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
520 PM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             HERINGTON               38.67N 96.94W
06/10/2008  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

BN
Local storm report, Jun 10, 5:43 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
543 PM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             WHITE CITY              38.80N 96.74W
06/10/2008  E1.00 INCH       MORRIS             KS   TRAINED SPOTTER

&&
Local storm report, Jun 10, 6:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
624 PM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             8 NNE ALTA VISTA        38.97N 96.43W
06/10/2008  E1.75 INCH       WABAUNSEE          KS   PUBLIC

&&

BN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:58 PM CDTSevere Thunderstorm WarningTOPBrown47 min
Jun 9, 8:41 PM CDTSevere Thunderstorm WarningTOPBrown49 min
Jun 9, 8:53 PM CDTSevere Thunderstorm WarningTOPBrown52 min
Jun 9, 9:43 PM CDTFlash Flood WarningTOPBrown2 hr
Jun 10, 5:14 PM CDTSevere Thunderstorm WarningTOPMorris46 min
Jun 10, 5:51 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.